Minimal Webs in Riemannian Manifolds

Publication: Research - peer-reviewJournal article – Annual report year: 2007

View graph of relations

For a given combinatorial graph $G$ a {\it geometrization} $(G, g)$ of the graph is obtained by considering each edge of the graph as a $1-$dimensional manifold with an associated metric $g$. In this paper we are concerned with {\it minimal isometric immersions} of geometrized graphs $(G, g)$ into Riemannian manifolds $(N^{n}, h)$. Such immersions we call {\em{minimal webs}}. They admit a natural 'geometric' extension of the intrinsic combinatorial discrete Laplacian. The geometric Laplacian on minimal webs enjoys standard properties such as the maximum principle and the divergence theorems, which are of instrumental importance for the applications. We apply these properties to show that minimal webs in ambient Riemannian spaces share several analytic and geometric properties with their smooth (minimal submanifold) counterparts in such spaces. In particular we use appropriate versions of the divergence theorems together with the comparison techniques for distance functions in Riemannian geometry and obtain bounds for the first Dirichlet eigenvalues, the exit times and the capacities as well as isoperimetric type inequalities for so-called extrinsic $R-$webs of minimal webs in ambient Riemannian manifolds with bounded curvature.
Original languageEnglish
JournalGeometriae Dedicata
Issue number1
Pages (from-to)7-34
StatePublished - 2008
CitationsWeb of Science® Times Cited: 1


  • extrinsic minimal $R-$webs, comparison theory, locally finite countable graphs, isoperimetric inequalities, Minimal immersions, transience, capacity, eigenvalues, Laplacian
Download as:
Download as PDF
Select render style:
Download as HTML
Select render style:
Download as Word
Select render style:

Download statistics

No data available

ID: 3438062